Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 124, NWS Boston/Norton, MA

August 3, 2007Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 3, 2007, 6:56 PM EDT for Worcester County, Massachusetts. It was in force for 64 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2007, 6:56 PM EDT (22:56 UTC)
Expired
Aug 3, 2007, 8:00 PM EDT
In force
64 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Worcester County, MA

The radar

The Boston radar (KBOX), 113 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 7:12 PM EDTTSTM WND DMGAthol, MAWIRES DOWN
Aug 3, 7:14 PM EDTHAIL 1Athol, MA
Aug 3, 7:15 PM EDTTSTM WND DMGAthol, MATREES AND WIRES DOWN ON SEVERAL ROADS INCLUDING ROUTE 2
Aug 3, 7:16 PM EDTHAIL 0.5Athol, MA
Aug 3, 7:17 PM EDTHAIL 1Athol, MA
Aug 3, 7:18 PM EDTHAIL 0.75Athol, MA
Aug 3, 7:25 PM EDTHAIL 1Athol, MA1 INCH DIAMETER HAIL PERSISTED FOR 10 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 032255
SVRBOX
MAC027-040000-
/O.NEW.KBOX.SV.W.0124.070803T2256Z-070804T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
656 PM EDT FRI AUG 3 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 800 PM EDT

* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ATHOL...OR ABOUT 14 MILES EAST OF GREENFIELD...AND MOVING EAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATHOL BY 705 PM EDT...
  ROYALSTON BY 710 PM EDT...
  6 MILES NORTH OF PHILLIPSTON BY 715 PM EDT...
  WINCHENDON BY 730 PM EDT...
  GARDNER BY 735 PM EDT...
  ASHBURNHAM BY 745 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4261 7225 4262 7222 4266 7222 4268 7226
      4271 7227 4271 7192 4270 7190 4257 7188
      4253 7227 4258 7227
TIME...MOT...LOC 2256Z 268DEG 21KT 4263 7229

$$

EKSTER
2 follow-up statements
000 
WWUS51 KBOX 032323
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
723 PM EDT FRI AUG 3 2007

MAC027-040000-
/O.CON.KBOX.SV.W.0124.000000T0000Z-070804T0000Z/
WORCESTER MA-
723 PM EDT FRI AUG 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN WORCESTER COUNTY...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WINCHENDON...OR ABOUT 13 MILES SOUTH OF JAFFREY...MOVING
EAST AT 20 MPH. THIS STORM HAS PRODUCED WIDEPSREAD WIND DAMAGE AS 
WELL AS LARGE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINCHENDON BY 730 PM EDT...
  GARDNER BY 735 PM EDT...
  ASHBURNHAM BY 745 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4261 7225 4262 7222 4266 7222 4268 7226
      4271 7227 4271 7192 4270 7190 4257 7188
      4253 7227 4258 7227
TIME...MOT...LOC 2323Z 268DEG 21KT 4263 7208

$$

MLE
000 
WWUS51 KBOX 032340
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
740 PM EDT FRI AUG 3 2007

MAC027-040000-
/O.CON.KBOX.SV.W.0124.000000T0000Z-070804T0000Z/
WORCESTER MA-
740 PM EDT FRI AUG 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTH CENTRAL WORCESTER COUNTY...

AT 738 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ASHBURNHAM TO 12 MILES SOUTHWEST OF PHILLIPSTON...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF FITCHBURG TO 12 MILES EAST OF 
AMHERST...MOVING SOUTHEAST AT 20 MPH. THESE STORMS HAVE HAD A 
HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ASHBURNHAM BY 745 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE.

LAT...LON 4267 7190 4260 7189 4259 7188 4257 7189
      4256 7201 4255 7203 4255 7211 4254 7213
      4255 7215
TIME...MOT...LOC 2340Z 293DEG 20KT 4262 7193 4242 7227

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:29 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 3, 4:29 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT FRI AUG 3 2007

.SYNOPSIS...
A COLD FRONT EXITING THE GREAT LAKES WILL SWEEP ACROSS NEW ENGLAND
TONIGHT AND SATURDAY...WITH SCATTERED THUNDERSTORMS ALONG AND AHEAD
OF IT. HIGH PRESSURE THEN BRINGS DRY AND LESS HUMID WEATHER ACROSS
THE REGION SUNDAY. THE HIGH WILL PUSH OFFSHORE SUNDAY NIGHT ALLOWING
A WARM FRONT TO CROSS SOUTHERN NEW ENGLAND MONDAY AND MONDAY NIGHT.
WARMER AND MORE HUMID AIR WILL THEN MOVE BACK ACROSS SOUTHERN NEW
ENGLAND TUE. A COLD FRONT WILL APPROACH THE REGION LATE TUESDAY AND
WEDNESDAY...TRIGGERING THUNDERSTORMS. THE FRONT WILL MOVE OFFSHORE
WEDNESDAY NIGHT FOLLOWED BY DRIER AND COOLER AIR THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
***A FEW SEVERE THUNDERSTORMS LIKELY EARLY THIS EVENING NORTHWEST OF
I-95 WITH THE BEST CHANCE ACROSS WESTERN MA AND SOUTHWEST NH***

LATEST ANALYSIS SHOWS FAIRLY HIGH INSTABILITY ACROSS THE REGION WITH
MEAN LAYER CAPES BETWEEN 1000 AND 2500 J/KG.  SURFACE TEMPERATURES
HAVE WARMED INTO THE LOW TO MID 90S ACROSS THE REGION WITH SURFACE
DEWPOINTS IN THE MID TO UPPER 60S.  500 MB TEMPERATURES ARE BETWEEN
-10C AND -11C CURRENTLY...WHICH IS QUITE COLD CONSIDERING HOW HOT
OUR TEMPERATURES ARE AT THE SURFACE.  THIS IS YIELDING STEEP MID
LEVEL LAPS RATES ON THE ORDER OF 7.0C/KM.

HIGH INSTABILITY AND STEEP LAPSE RATES HAVE ALLOWED THE CAP TO BREAK
AND ISOLATED TO SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS
SOUTHERN NH AND EASTERN NEW YORK STATE.  MID LEVEL WIND FIELDS ARE
FAIRLY WEAK WHICH SHOULD LIMIT THE THUNDERSTORMS FROM ORGANIZING
INTO A SQUALL LINE.  NONETHELESS...WITH THE HIGH CAPES WE PROBABLY
WILL SEE A FEW SEVERE THUNDERSTORMS TO THE NORTHWEST OF I-95 THIS
EVENING WITH THE BEST CHANCE ACROSS WESTERN MA AND SOUTHERN NH.  THE
MAIN THREATS WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND
LARGE HAIL BECAUSE OF THE STEEP MID LEVEL LAPSE RATES.

LATER THIS EVENING AND INTO THE OVERNIGHT HOURS WE MAINTAIN FAIRLY
STEEP MID LEVEL LAPSE RATES OF AROUND 7C/KM WITH 500 MB TEMPERATURES
AROUND -11C.  THIS RESULTS IN AROUND 1000 J/KG OF SURFACE BASED CAPE
ALL NIGHT LONG AND SHOWALTER INDICES -2 AND -3.
THEREFORE...ALTHOUGH WE DONT HAVE A STRONG LOW LEVEL JET WEAK
BOUNDARY IN THE VICINITY SHOULD ALLOW FOR SCATTERED THUNDERSTORMS
THROUGH THE NIGHT.  WE PROBABLY WILL SEE THE AXIS OF THE BEST CHANCE
FOR CONVECTION SHIFT TO THE COASTAL PLAIN BY AROUND 12Z.  WILL RUN
WITH CHANCE POPS ACROSS THE ENTIRE REGION OVERNIGHT.  ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
WITH HIGH PWATS ALL NIGHT.

LOW TEMPERATURES WILL REMAIN QUITE MILD WITH READINGS IN THE UPPER
60S TO LOWER 70S.  IN FACT...DOWNTOWN BOSTON MAY NOT FALL BELOW 73
OR 74 DEGREES ALL NIGHT.  WE WILL LIKELY SEE PATCHY FOG LATE AND IT
PROBABLY WILL BE DENSE AGAIN ON NANTUCKET.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...A MOSTLY
SUNNY AND BEAUTIFUL DAY IS ON TAP TO THE NORTHWEST OF I-95.
SOUTHEAST OF I-95...ANY ELEVATED SHOWERS/THUNDERSTORMS WILL PROBABLY
DIMINISH BY MID MORNING.  HOWEVER...THE FRONTAL BOUNDARY WILL BE
HUNG UP ACROSS RHODE ISLAND AND SOUTHEAST MA.  THEREFORE...WE
PROBABLY WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS RE-DEVELOP
ACROSS RHODE ISLAND AND SOUTHEAST MA IN THE AFTERNOON.  WIND FIELDS
ARE A BIT STRONGER THAN TODAY AND LAPSE RATES WILL BE FAIRLY STEEP
BETWEEN 6.5 AND 7.0C/KM.  THEREFORE...A FEW SEVERE THUNDERSTORMS
WILL BE POSSIBLE IN THIS REGION.  THE MAIN THREATS WILL BE DAMAGING
STRAIGHT LINE WIND GUSTS AND LARGE HAIL.

HIGH TEMPERATURES SHOULD TOP OUT IN THE UPPER 80S TO NEAR 90 NORTH
OF MASSACHUSETTS TURNPIKE...WITH READINGS IN THE LOWER 90S SOUTH OF
THE MA PIKE AND AWAY FROM THE SOUTH COAST.

IN ADDITION...WITH SOUTHWEST WINDS WE EXPECT A MODERATE RISK FOR RIP
CURRENTS ALONG THE SOUTH FACING BEACHES OF THE SOUTH COAST ON FRIDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SATURDAY NIGHT...
COLD FRONT WILL BE DRAPED ACROSS THE SOUTH COAST SATURDAY
EVENING...ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
SOUTHEAST MA AND SOUTHERN RI. ONE OR TWO STORMS MAY BE CAPABLE OF
PRODUCING HAIL AND GUSTY WINDS BEFORE THE FRONT MOVES OFFSHORE. BY
LATE EVENING...FRONT SHOULD BE PUSHING OFFSHORE WITH DRY AND MUCH
LESS HUMID WEATHER OVERSPREADING THE ENTIRE REGION. LOOKS LIKE ONE
OF THE FEW COMFORTABLE NIGHTS WITH DEW PTS IN THE 50S AND MINS BY
SATURDAY MORNING IN THE 50S AND 60S.

SUNDAY...
LOOKS LIKE A GEM OF A DAY AS DEEP LAYER RIDGE MOVES OVER NEW ENGLAND
PROVIDING ABUNDANT SUNSHINE...DEW PTS IN THE 50S AND AFTERNOON TEMPS
IN THE UPPER 70S TO LOW 80S. IN FACT...SURFACE DEW PTS MAY DIP INTO
THE UPPER 40S INLAND...AS MODEL SOUNDINGS FROM BOTH THE GFS AND NAM
INDICATE GOOD MIXING TO 4-5 KFT YIELDING DRY AIR MIXING FROM TOP
DOWN...RATHER THAN HORIZONTAL ADVECTION.

SUN NIGHT AND MONDAY...
NEXT SHORT WAVE TROF AND ASSOCIATED SURFACE LOW EXIT THE GREAT LAKES
AND INTO NORTHERN NEW ENGLAND. THE NAM APPEARED TO BE AN OUTLIER
HERE WITH ITS OVER AMPLIFIED AND FASTER SOLUTION WHEN COMPARED TO
THE GFS AND UKMET. THEREFORE...THIS PORTION OF THE FORECAST WAS
BASED ON 12Z GFS AND UKMET.

A WARM FRONT WILL MOVE ACROSS THE REGION MON...WHICH WILL RESULT IN
THE CHANCE OF SHOWERS REGION WIDE...WITH THE HIGHEST CHANCE ACROSS
NORTHERN MA INTO NH. THE WARM FRONT EXITS THE AREA SOMETIME MON
NIGHT OR EARLY TUE...SO THE CHANCE OF SHOWERS WILL LIKELY CONTINUE
INTO MON NIGHT.

IT WILL BE COOLER MON GIVEN ONSHORE FLOW...OVERCAST SKIES AND
POSSIBLE SHOWERS. HOWEVER...DEW PTS WILL BE ON THE INCREASE GIVEN
THE ONSHORE FLOW.

TUESDAY THROUGH FRIDAY...
OVERALL THEME HERE IS FOR VERY WARM AND HUMID CONDITIONS TUE AND WED
WITH A COLD FRONTAL PASSAGE /BACKDOOR/ SOMETIME WED-WED
NIGHT...FOLLOWED BY COOLER TEMPS AND LESS HUMID WEATHER THU AND
POSSIBLY INTO FRI. THE TRICKY PART OF THE FORECAST WILL BE THE
LOCATION OF THE COLD FRONT TUE AND WED AND RELATED POP FORECAST. 12Z
GFS APPEARS TO HAVE TOO MANY WAVES ALONG THIS FRONT WHICH MAY BE A
CONVECTIVE FEEDBACK PROBLEM. THE 12Z ECMWF HAS LESS IF ANY
CONVECTIVE FEEDBACK ISSUES...SO THE HIGHER CHANCE OF SHOWERS AND
TSTMS APPEARS TO BE WED /PER THE 12Z ECMWF/ WITH LESS OF A THREAT
TUE.

BACKDOOR FRONT MOVES ACROSS THE AREA SOMETIME WED NIGHT WITH COOLER
AND MUCH LESS HUMID WEATHER THU AND FRI. TEMPS MAY REMAIN IN THE 70S
REGION WIDE THU /EXCEPT AROUND 80 CT RIVER VALLEY/...THEN PROBABLY
WARMING INTO THE LOW 80S INLAND FRI...AS HIGH PRES MOVES OFFSHORE.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH THE EVENING...BUT ISOLATED TO
SCATTERED CONVECTION ACROSS THE INTERIOR MAY BRIEFLY RESULT IN
MVFR/IFR CONDITIONS.  OTHERWISE...A FEW HOURS OF MVFR CONDITIONS MAY
DEVELOP LATE IN PATCHY FOG.  IN ADDITION...IFR CONDITIONS WILL
LIKELY DEVELOP ACROSS NANTUCKET THIS EVENING AND POSSIBLY MAKE THEIR
WAY ONTO HYANNIS.

ON SATURDAY...VFR CONDITIONS SHOULD DEVELOP BY EARLY TO MID
MORNING.  HOWEVER...ISOLATED TO SCATTERED CONVECTION ACROSS RHODE
ISLAND AND SOUTHEAST MA MAY RESULT IN BRIEF MVFR/IFR CONDITIONS.

IN THE LONGER TERM...
MVFR CONDITIONS IN SHOWERS AND TSTMS MAY LINGER SAT EVENING OVER SE
MASS AND SRN RI AS COLD FRONT DEPARTS. THEN VFR CONDITIONS OVERNIGHT
SAT NIGHT INTO SUN AND POSSIBLY SUN NIGHT.  MVFR CEILINGS MON AND
MON NIGHT AS WARM FRONT AND SHOWERS MOVES ACROSS THE AREA. LOW PROB
OF IFR CONDITIONS IF DENSE FOG FORMS MON-MON NIGHT AHEAD OF WARM
FRONT.

CONDITIONS SHOULD IMPROVE TUE AS WARM FRONT EXITS THE AREA.
HOWEVER...MVFR CONDITIONS POSSIBLE TUE AFTERNOON AND NIGHT IN TSTMS
AS NEXT COLD FRONT APPROACHES. COLD FRONT WILL MOVE ACROSS THE AREA
SOMETIME WED WITH SCATTERED SHOWERS AND TSTMS...PROBABLY IN THE MVFR
CATEGORY.
&&

.MARINE...
MARGINAL SCA CONDITIONS THIS EVENING ACROSS THE SOUTHERN WATERS WITH
GUSTS BETWEEN 20 AND 25 KNOTS.  WE HAVE HOISTED A SMALL CRAFT FOR
OUR FAR SOUTHERN WATERS WHERE MARGINAL 5 FOOT SEAS ARE POSSIBLE
THROUGH THE NIGHT.

ON SATURDAY...ANOTHER ROUND OF NEAR SHORE 20 KNOT WIND GUSTS AND 2
TO 4 FOOT SEAS.  MARGINAL 5 FOOT SEAS ARE POSSIBLE ACROSS THE
SOUTHERN WATERS SO LATER SHIFTS WILL HAVE TO CONSIDER SCA BUT ITS
TOO MARGINAL TO HOIST AT THIS TIME.

IN THE LONGER TERM...EXPECT CONDITIONS TO REMAIN BELOW SCA SUNDAY
AND MONDAY INTO TUESDAY. FOG PATCHES MAY LOCALLY REDUCE VISIBILITIES
UNDER 1 MILE MONDAY NIGHT AND TUESDAY NIGHT ESPECIALLY ALONG THE
SOUTH COAST.

BOUNDARY LAYER WIND SPEEDS INCREASE NEAR 30 KT FROM THE SOUTH MONDAY
EVENING...BUT A LOW LEVEL INVERSION WILL INHIBIT MOMENTUM TRANSFER
EXCEPT POSSIBLY ALONG IMMEDIATE SOUTH COASTAL LOCATIONS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ255.

&&

SYNOPSIS...NOCERA
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...NOCERA
AVIATION...FRANK/NOCERA
MARINE...FRANK/NOCERA
Hazardous weather outlook, Aug 3, 4:40 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT FRI AUG 3 2007

ANZ230-236-CTZ002>004-MAZ002>024-026-RIZ001>008-041000-
BOSTON HARBOR-NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
440 PM EDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING NORTHWEST OF I-95.
THE BEST CHANCE FOR THIS WILL BE ACROSS WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE UNTIL 10 PM. THE MAIN THREAT WILL BE DAMAGING
WINDS...BUT ANY ISOLATED STORM WILL BE CAPABLE OF PRODUCING LARGE
HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF
PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION
OVERNIGHT. THEY WILL BRING THE THREAT OF DANGEROUS CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON
AND EARLY EVENING IN SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND.
A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS...HAIL AND HEAVY
DOWNPOURS POSSIBLY LEADING TO LOCALIZED FLOODING.

MODERATE TO STRONG RIP CURRENTS ARE POSSIBLE SATURDAY AND SUNDAY AT
SOUTH FACING OCEAN BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ011-012-015-041000-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
440 PM EDT FRI AUG 3 2007

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A FEW SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND
EVENING TO THE NORTHWEST OF I-95. THE BEST CHANCE FOR THIS WILL BE
ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE UNTIL 10 PM.
THE MAIN THREAT WILL BE DAMAGING WINDS...BUT ANY ISOLATED STORM WILL
BE CAPABLE OF PRODUCING LARGE HAIL. IN ADDITION...ANY THUNDERSTORM
THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION
OVERNIGHT. THEY WILL BRING THE THREAT OF DANGEROUS CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-254-255-270-041000-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
440 PM EDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

SOUTHWEST WINDS OF 15 TO 20 KT WILL BUILD SEAS OF 3 TO 6 FT ACROSS
THE SOUTHERN OCEAN WATERS OF RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS.

AREAS OF DENSE FOG ARE EXPECTED TO RE-DEVELOP ACROSS THE WATERS
TONIGHT. IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE WATERS
TONIGHT BRINGING THE THREAT FOR DANGEROUS CLOUD TO SURFACE LIGHTNING
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND EARLY SATURDAY
EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS...HAIL
AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NOCERA

In the hours before

Special weather statement, Aug 3, 2:44 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT FRI AUG 3 2007

NHZ011-031850-
CHESHIRE NH-
244 PM EDT FRI AUG 3 2007

AT 242 PM EDT OVER SOUTHWESTERN SULLIVAN COUNTY...OR ABOUT 7 MILES
NORTHEAST OF BELLOWS FALLS...MOVING NORTHEAST AT 20 MPH. THE STORM
HAS EXITED CHESHIRE COUNTY AND IS NO LONGER A THREAT. HOWEVER...MORE
STORMS ARE LIKELY TO DEVELOP OVER THE COUNTY WITHIN THE HOUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE.

MLE
Special weather statement, Aug 3, 3:02 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
302 PM EDT FRI AUG 3 2007

NHZ011-031930-
CHESHIRE NH-
302 PM EDT FRI AUG 3 2007

AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND
SMALL HAIL OVER KEENE...MOVING NORTHEAST AT 10 MPH. AT 3 PM...A
SPOTTER REPORTED ONE QUARTER INCH HAIL IN KEENE.

THE THUNDERSTORM WILL BE NEAR...ROXBURY AND MARLBOROUGH BY 320 PM
EDT...SULLIVAN BY 330 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE.

MLE
Special weather statement, Aug 3, 3:19 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EDT FRI AUG 3 2007

NHZ011-031945-
CHESHIRE NH-
319 PM EDT FRI AUG 3 2007

AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER 3 MILES SOUTH OF
SULLIVAN...OR ABOUT 5 MILES NORTHEAST OF KEENE...MOVING NORTHEAST AT
15 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL OCCUR AS WELL.

THE THUNDERSTORM WILL BE NEAR...NELSON BY 330 PM EDT...STODDARD BY
340 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE.

MLE
Special weather statement, Aug 3, 3:37 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT FRI AUG 3 2007

NHZ015-032000-
WESTERN AND CENTRAL HILLSBOROUGH NH-
337 PM EDT FRI AUG 3 2007

AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES WEST
OF HANCOCK...OR ABOUT 10 MILES NORTH OF JAFFREY...MOVING EAST AT 20
MPH.

THE THUNDERSTORM WILL BE NEAR...HANCOCK AND BENNINGTON BY 350 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE.

MLE
Local storm report, Aug 3, 6:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
611 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             TEMPLE                  42.82N 71.83W
08/03/2007  M0.75 INCH       HILLSBOROUGH       NH   LAW ENFORCEMENT

0555 PM     HAIL             MONROE                  42.72N 72.95W
08/03/2007  M0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

0602 PM     HAIL             MONROE                  42.72N 72.95W
08/03/2007  M1.25 INCH       FRANKLIN           MA   AMATEUR RADIO

            HALF DOLLAR SIZE HAIL

&&

MLE
Special weather statement, Aug 3, 6:51 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
651 PM EDT FRI AUG 3 2007

NHZ015-032345-
WESTERN AND CENTRAL HILLSBOROUGH NH-
651 PM EDT FRI AUG 3 2007

AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 6 MILES NORTHWEST OF HANCOCK...OR ABOUT 11 MILES
EAST OF KEENE...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...ANTRIM AND WINDSOR BY 700 PM EDT...
DEERING AND HILLSBOROUGH BY 710 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:46 PM EDTSevere Thunderstorm WarningBOXFranklin59 min
Aug 3, 6:43 PM EDTSevere Thunderstorm WarningBOXFranklin62 min
Aug 3, 6:50 PM EDTFlash Flood WarningBOXFranklin85 min
Aug 3, 7:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire30 min
Aug 3, 7:58 PM EDTSevere Thunderstorm WarningBOXWorcester62 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.